Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 49, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at May 4, 2021, 2:02 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 4, 2021, 2:02 AM CDT (07:02 UTC)
- Expired
- May 4, 2021, 9:55 AM CDT
- In force
- 8 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted.
533 WHUS74 KHGX 040702 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 202 AM CDT Tue May 4 2021 GMZ370-375-041500- /O.NEW.KHGX.SC.Y.0049.210504T0702Z-210504T1500Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 202 AM CDT Tue May 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Southeast winds around 20 knots with gusts up to 30 knots. Seas 4 to 6 ft. * WHERE...Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM and Waters from High Island to Freeport TX from 20 to 60 NM. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
792 WHUS74 KHGX 040925 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 425 AM CDT Tue May 4 2021 GMZ350-355-041730- /O.NEW.KHGX.SC.Y.0050.210505T0300Z-210505T1500Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- 425 AM CDT Tue May 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT WEDNESDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt expected. * WHERE...Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM and Coastal waters from High Island to Freeport TX out 20 NM. * WHEN...From 10 PM this evening to 10 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ370-375-041730- /O.EXT.KHGX.SC.Y.0049.000000T0000Z-210505T1500Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 425 AM CDT Tue May 4 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT WEDNESDAY... * WHAT...Southeast winds around 20 knots with gusts up to 30 knots are expected this morning. While conditions may drop below criteria this afternoon, north winds from 20 to 25 knots with gusts up to 30 knots are expected this evening into Wednesday morning. Seas 4 to 7 ft. * WHERE...Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM and Waters from High Island to Freeport TX from 20 to 60 NM. * WHEN...Until 10 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
608 WHUS74 KHGX 041455 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 955 AM CDT Tue May 4 2021 GMZ370-375-042300- /O.CAN.KHGX.SC.Y.0049.000000T0000Z-210505T1500Z/ /O.EXA.KHGX.SC.Y.0050.210505T0300Z-210505T1500Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 955 AM CDT Tue May 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT WEDNESDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM and Waters from High Island to Freeport TX from 20 to 60 NM. * WHEN...From 10 PM this evening to 10 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ350-355-042300- /O.CON.KHGX.SC.Y.0050.210505T0300Z-210505T1500Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- 955 AM CDT Tue May 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT WEDNESDAY... * WHAT...North winds 15 to 25 kt expected. * WHERE...Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM and Coastal waters from High Island to Freeport TX out 20 NM. * WHEN...From 10 PM this evening to 10 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at May 3, 11:47 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, May 3, 11:47 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 1147 PM CDT Mon May 3 2021 .AVIATION... Showers and thunderstorms are expected to develop along and ahead of a cold front that will be moving eastward across the area on Tuesday. MVFR and possible IFR conditions ahead of the front and also associated with the storms will gradually improve after the front moves on through. TAF sites will also see winds shift to the north with the frontal passage which looks to move through the area in the mid morning to early afternoon hours. 42 && PREV DISCUSSION... /ISSUED 351 PM CDT Mon May 3 2021/ SHORT TERM [Tonight through Tomorrow Night]... Took a bit, but overnight low clouds, patchy morning fog/drizzle did clear out over most of SE TX, except for the immediate coast. And due to that, we have managed to warm up rather nicely across the CWA so far this afternoon (even with the strong south winds). The forecast calls for these winds to decrease through the over- night hours as the gradient weakens ahead of the cold front. The return of low clouds and possibly patchy fog/areas of drizzle is expected through sunrise. While a couple of the near-term models are hinting at isolated thunderstorms developing on the dry line, the impacts (if any) would be mainly over our W/NW counties late tonight. Otherwise, the better rain chances should be with/along the cold front itself. General consensus has this boundary close to CLL between 8-10AM tomorrow morning...IAH from 1-3PM and then to GLS from 4-6PM. Tomorrow's daytime temperatures ahead of this front should be rather warm once again...with highs from the mid and upper 80s possible (mainly the southern half of the CWA). As cooler/drier air filters down into the area tomorrow night, lows in the 50s/low 60s are on tap. 41 LONG TERM [Wednesday through Monday]... Fairly nice wx is in store for the remainder of the work week. Surface high pressure behind Tuesday's front edges off to east on Wed, but a reinforcing (dry) front/airmass will be filtering into the area Thurs. Lee side pressures fall going into the weekend allowing for a return of onshore winds and associated higher humidities & cloud cover. Pleasant lows in the 50s/60s Wed-Fri will climb back into the 70s over the weekend. Cannot rule out some iso diurnally driven shra, but better chances/coverage will likely hold off until Monday and early next week as a slow moving front moves southward into the region. 47 MARINE... Southeast winds and 3-5 ft seas should increase a bit later tonight. Will raise the caution flags for the 20-60nm waters, though wouldn't be surprised if we see a couple hours of SCA criteria (20kt winds). Speeds should diminish Tue in advance of a cool front that'll be moving off the coast in the late afternoon and early evening hours. A broken thin band of showers or tstms are possible along the wind shift. North winds will increase to around 20kt Tue night then gradually weaken and become ne thru the day Wed. A weak reinforcing front will filter into the area Thurs. High pressure will move off to the east Fri allowing onshore winds to resume. Winds/seas increase this weekend as the pressure gradient tightens. Suspect we'll need a SCEC's and/or SCA's at some point. 47 && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 70 80 56 79 58 / 40 40 0 0 0 Houston (IAH) 74 84 60 82 62 / 30 50 10 0 0 Galveston (GLS) 75 82 66 79 69 / 10 50 20 10 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 4:25 AM CDT | Small Craft Advisory | HGX | 33 hr | |
| May 4, 7:53 AM CDT | Special Weather Statement | HGX | Burleson | 52 min |
| May 4, 8:17 AM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson | 28 min |
| May 4, 8:22 AM CDT | Special Weather Statement | HGX | Washington | 38 min |
| May 4, 8:44 AM CDT | Special Weather Statement | HGX | Brazos | 46 min |
| May 4, 8:57 AM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson, Grimes, Waller, Washington | 48 min |
| May 4, 9:48 AM CDT | Special Weather Statement | HGX | Madison, Trinity, Walker | 42 min |
| May 4, 10:15 AM CDT | Special Weather Statement | HGX | Trinity | 30 min |
| May 4, 12:43 PM CDT | Special Weather Statement | HGX | Liberty | 32 min |
| May 4, 1:14 PM CDT | Severe Thunderstorm Warning | HGX | Liberty | 31 min |
| May 4, 2:35 PM CDT | Special Weather Statement | HGX | Chambers | 40 min |
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.